Alert archive / California / Frost Advisories in 2015

Frost Advisory 33, NWS Eureka, CA

November 10, 2015

NWS Eureka, CA issued this frost advisory at Nov 10, 2015, 3:37 PM PST. It took effect at Nov 11, 2015, 12:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2015, 3:37 PM PST (23:37 UTC)
In effect from
Nov 11, 2015, 12:00 AM PST
Expired
Nov 11, 2015, 8:00 AM PST
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WWUS76 KEKA 102337
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
337 PM PST TUE NOV 10 2015

CAZ001>003-076-111600-
/O.NEW.KEKA.FR.Y.0033.151111T0800Z-151111T1600Z/
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
337 PM PST TUE NOV 10 2015

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM 
WEDNESDAY...

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...ALDERPOINT...BRIDGEVILLE...HOPLAND...
  LAYTONVILLE...POTTER VALLEY...UKIAH...AND WILLITS. NORMALLY 
  COLDER INTERIOR LOCATIONS OF THE COASTAL ZONES WILL ALSO
  HAVE FROST.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
952 
WWUS76 KEKA 110614
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1014 PM PST TUE NOV 10 2015

CAZ001>003-076-111600-
/O.CON.KEKA.FR.Y.0033.151111T0800Z-151111T1600Z/
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
1014 PM PST TUE NOV 10 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST WEDNESDAY...

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...ALDERPOINT...BRIDGEVILLE...HOPLAND...
  LAYTONVILLE...POTTER VALLEY...UKIAH...AND WILLITS. ALSO NORMALLY
  COLDER INTERIOR LOCATIONS OF THE COASTAL ZONES MAY ALSO FROST.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
589 
WWUS76 KEKA 111618
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
818 AM PST WED NOV 11 2015

CAZ001>003-076-111730-
/O.EXP.KEKA.FR.Y.0033.000000T0000Z-151111T1600Z/
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
MENDOCINO INTERIOR-
818 AM PST WED NOV 11 2015

...FROST ADVISORY HAS EXPIRED...

OVERNIGHT TEMPERATURES BOTTOMED OUT IN THE UPPER 20S TO MID
30S ACROSS MUCH OF MENDOCINO COUNTY EARLY THIS MORNING.
MORE FROST WILL POSSIBLE LATE TONIGHT INTO EARLY THURSDAY
MORNING. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 10, 4:00 AM PST, 11 hours 37 minutes earlier.

Area forecast discussion, Nov 10, 4:00 AM PST, 11 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
400 AM PST TUE NOV 10 2015

.SYNOPSIS...COOL...DRY CONDITIONS CAN BE EXPECTED THIS
AFTERNOON...WITH COLD OVERNIGHT TEMPERATURES ACROSS INTERIOR
VALLEYS AGAIN TONIGHT. FROST WILL BE LIKELY...WITH FREEZING
TEMPERATURES POSSIBLE IN SOME AREAS. LIGHT RAIN IS EXPECTED NORTH
OF CAPE MENDOCINO WEDNESDAY...WITH WIDESPREAD RAIN POSSIBLE OVER
THE WEEKEND.

&&

.DISCUSSION...SHOWER ACTIVITY HAS COMPLETELY CEASED ACROSS NW
CALIFORNIA AS THE UPPER TROUGH THAT BROUGHT THEM CONTINUES TO
SLIDE TOWARDS THE SOUTHEAST. MEANWHILE...WIDESPREAD VALLEY FOG HAS
DEVELOPED ACROSS MUCH OF THE INTERIOR AREAS...PARTICULARLY ACROSS
TRINITY COUNTY AND EASTERN PORTIONS OF DEL NORTE AND HUMBOLDT
COUNTIES. THIS WIDESPREAD FOG AND STRATUS COVER HAS PREVENTED
TEMPERATURES FROM DROPPING AS LOW AS THEY OTHERWISE WOULD IN MANY
PLACES...RESULTING IN READINGS HIGHER THAN FORECAST AND ABOVE
FREEZING. HOWEVER...AREAS CLOSER TO THE COAST AND MANY VALLEY
LOCATIONS IN MENDOCINO COUNTY HAVE REMAINED RELATIVELY
CLEAR...ALLOWING TEMPERATURES TO FALL CLOSER TO FORECASTED VALUES.
THIS WILL BE A CONCERN TONIGHT AS WELL...AS AT LEAST SOME VALLEY
FOG WILL LIKELY RETURN AND WREAK HAVOC ON LOW TEMPERATURE
FORECASTS. LOCATIONS THAT DO NOT SEE THESE CLOUDS MAY SEE FROSTY
AND PERHAPS FREEZING CONDITIONS. WHILE CALIFORNIA WILL BE
UNDERNEATH A TRANSIENT UPPER RIDGE BETWEEN SYSTEMS TODAY
TEMPERATURES WILL REMAIN COOL...ESPECIALLY IN VALLEY LOCATIONS
WHERE STUBBORN LOW CLOUDS ARE SLOW TO BURN OFF DURING THE DAY.
DURING THE DAY TOMORROW...A QUICKLY PASSING SHORTWAVE ACROSS THE
PACIFIC NORTHWEST WILL BRING A WEAKENING COLD FRONT INTO THE
REGION...LIKELY RESULTING IN A PERIOD OF LIGHT RAIN NORTH OF CAPE
MENDOCINO. RAINFALL TOTALS WITH THIS SYSTEM ARE EXPECTED TO BE
MOSTLY BELOW A QUARTER OF AN INCH...WITH LITTLE TO NO ACCUMULATION
SOUTH OF THE CAPE EXPECTED.

ON THURSDAY AND FRIDAY...A FLAT RIDGE WITH LARGELY ZONAL FLOW ALOFT
WILL RESULT IN DRY CONDITIONS WITH A MODEST WARMING TREND.  THE
LARGE SCALE FLOW PATTERN WILL REMAIN ACTIVE THOUGH...AND ANOTHER
STORM SYSTEM IS EXPECTED TO IMPACT THE COAST OVER THE WEEKEND. MODEL
SOLUTIONS ARE GRADUALLY COMING INTO AGREEMENT REGARDING THE TIMING
OF THIS QUICKLY MOVING SYSTEM...AND IT APPEARS THAT A PERIOD OF
SUBSTANTIAL RAINFALL WILL OCCUR SATURDAY NIGHT THROUGH SOMETIME LATE
SUNDAY. THE PROGRESSIVE NATURE OF THIS SYSTEM WILL LIKELY PREVENT
TOTAL ACCUMULATIONS FROM BEING PARTICULARLY HEAVY.  LOWERING SNOW
LEVELS ARE EXPECTED AS WELL...HOWEVER THERE IS QUITE A BIT OF
UNCERTAINTY REGARDING JUST HOW MUCH PRECIPITATION WILL STILL BE
FALLING BY THE TIME SNOW LEVELS FALL LOW ENOUGH TO CAUSE ANY
IMPACTS. /BRC

&&

.AVIATION...HIGH PRESSURE HAS BUILT INTO THE AREA THIS MORNING.
THE OFFSHORE FLOW ASSOCIATED WITH IT IS MAINLY KEEPING THE COAST
AREAS CLEAR. SOME PATCHY FOG IS POSSIBLE THIS MORNING ALONG THE
COAST...BUT IT IS EXPECTED TO BE SHORT LIVED. INLAND AREAS ARE
GENERALLY SEEING LOW CLOUDS. THESE CLOUDS ARE EXPECTED TO BURN OFF
THIS MORNING...ALTHOUGH IT MAY TAKE A GOOD PORTION OF THE MORNING
IN SOME AREAS. TONIGHT SOME CLOUDS ARE EXPECTED ONCE AGAIN IN THE
INLAND VALLEYS...ALTHOUGH COVERAGE WILL LIKELY BE LESS THAN THIS
MORNING. LATE TONIGHT A WEAK FRONT IS EXPECTED TO BRING A BRIEF
PERIOD OF LIGHT RAIN AND LOW CIGS TO DEL NORTE AND NORTHERN
HUMBOLDT COUNTIES. MKK

&&

.MARINE...WEAK HIGH PRESSURE HAS STARTED TO BUILD IN OVER THE
AREA. THIS IS BRINGING NORTHERLY WINDS OF 10 TO 20 ACROSS THE
WATERS THIS MORNING. THIS WILL PERSIST THROUGH TODAY. THIS
EVENING AND TONIGHT WINDS DIMINISH AS A WEAK FRONT MOVES ACROSS
THE AREA. NORTH OF CAPE MENDOCINO WINDS WILL BRIEFLY BECOME
SOUTHERLY AROUND 5 TO 10 KT ON WEDNESDAY. LATE WEDNESDAY AFTERNOON
WINDS WILL QUICKLY BECOME NORTHERLY ONCE AGAIN AS HIGH PRESSURE
BUILDS BACK INTO THE AREA. THURSDAY WINDS WILL PEAK AROUND 20 TO
25 KT BEFORE THE NEXT SYSTEM STARTS TO DIMINISH THEM ON FRIDAY.

OVER THE WEEKEND A STRONG SYSTEM IS EXPECTED TO BRING STRONGER
SOUTHERLY WINDS. CURRENT MODELS SHOW THIS SYSTEM MOVING THROUGH
SATURDAY NIGHT AND PEAKING AROUND 30 KT. HOWEVER CONFIDENCE IS LOW
ON THE EXACT STRENGTH AND TIMING OF THIS SYSTEM.

THE LONG PERIOD NORTHWESTERLY SWELL CONTINUES TO MOVE THROUGH THE
WATERS THIS MORNING. IT IS CURRENTLY AROUND 11 TO 14 FT.THIS SWELL
GRADUALLY DIMINISH THROUGH THURSDAY TO AROUND 5 FT.

FRIDAY ANOTHER SWELL STARTS TO MOVE INTO THE WATERS. THIS LOOKS
TO START OUT AROUND 4 TO 5 FT AT 22 SECONDS. WINDS WILL BE FAIRLY
LIGHT SO THIS MAY INCREASE THE POTENTIAL FOR SNEAKER WAVES. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     FROST ADVISORY UNTIL 9 AM PST THIS MORNING FOR CAZ001>003-076.

     FREEZE WARNING UNTIL 9 AM PST THIS MORNING FOR CAZ003-076.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 9 AM PST THIS MORNING FOR
     PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 10, 4:24 AM PST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
424 AM PST TUE NOV 10 2015

CAZ001-002-111230-
REDWOOD COAST-MENDOCINO COAST-
424 AM PST TUE NOV 10 2015

...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FROST ADVISORY IS IN EFFECT UNTIL 9 AM THIS MORNING.

TEMPERATURES ARE EXPECTED TO REACH THE UPPER 30S AND LOW 40S IN
COASTAL VALLEYS TONIGHT...AND FROST WILL BE POSSIBLE IN SOME
ISOLATED LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

VERY LONG PERIOD SWELL FORECAST TO ARRIVE ALONG THE REDWOOD COAST
FRIDAY MORNING. SWELL WILL BUILD RAPIDLY THROUGH THE DAY ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-076-111230-
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
424 AM PST TUE NOV 10 2015

...FREEZE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FREEZE WARNING IS CURRENTLY IN EFFECT UNTIL 9 AM.

TEMPERATURES ARE EXPECTED TO REACH THE LOW TO MID 30S IN MANY
PROTECTED VALLEYS TONIGHT...AND FROST IS LIKELY IN THESE
LOCATIONS. A FEW LOCATIONS MAY REACH SUB FREEZING TEMPERATURES AS
WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-111230-
UPPER TRINITY RIVER-
424 AM PST TUE NOV 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES ARE EXPECTED TO REACH THE UPPER 20S AND LOW 30S IN
PROTECTED VALLEYS TONIGHT...AND FROST IS LIKELY THROUGHOUT THE
REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in California, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.